MURAL - Maynooth University Research Archive Library

    Using estimated entropy in a queueing system with dynamic routing.

    Duffy, Ken R. and Pechersky, E.A. and Suhov, Y.M and Vvedenskaya, N.D. (2007) Using estimated entropy in a queueing system with dynamic routing. Markov Process and Related Fields, 13 (1). pp. 57-84. ISSN 1024-2953

    [img] Download (305kB)
    Official URL:

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    In this article we consider a discrete time two server queueing system with dynamic routing. We prove logarithmic asymptotics for the liklihood that a message from a source that divides its messages between the two servers in a way that minimizes the message's waiting time experiences a large waiting time. We demonstrate the merit of this asymptotic by comparing its predictions with experimental data. We illustrate how estimated entropies of the traffic streams can be used to predict the likelihood of long waiting times and demonstrate the method's accuracy through comparison with simulations.

    Item Type: Article
    Keywords: Queueing system; Dynamic routing; Large Deviation Principle (LDP); Estimated entropy; Hamilton Institute.
    Academic Unit: Faculty of Science and Engineering > Computer Science
    Item ID: 1720
    Depositing User: Hamilton Editor
    Date Deposited: 07 Dec 2009 12:22
    Journal or Publication Title: Markov Process and Related Fields
    Publisher: Polomat
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads